A nurse is instructing a patient who was recently diagnosed with multiple sclerosis

Question

Question 1

A 13-year-old patient has juvenile arthritis. He has recently had oral surgery and was told by the surgeon to take aspirin for the pain. The nurse will monitor for which of the following?

A) Bronchoconstriction
B) Hepatotoxicity
C) Aplastic anemia
D) Agranulocytosis

Question 2

A nurse has been invited to speak to a support group for persons with movement disorders and their families. Which of the following statements by the nurse addresses the chronic nature of these diseases and the relevant drug therapies?

A) “Drug therapy can consist of one or more drugs to eliminate the symptoms of these diseases.”
B) “Drugs do not cure these disorders; they instead enhance quality of life.”
C) “Persons of all cultures are treated similarly and respond in similar ways to treatment.”
D) “Drugs used to treat these disorders always pose a risk of severe liver and kidney dysfunction.”

Question 3

A patient in need of myocardial infarction prophylaxis has been prescribed sulfinpyrazone for gout. Which of the following will the nurse monitor the patient most closely for?

A) Hypothermia
B) Hypotension
C) Renal dysfunction
D) Bleeding

Question 4

A nurse is developing a care plan for a patient who has multiple sclerosis. An expected outcome for the patient who is receiving glatiramer would be a decrease in

A) chest pain.
B) fatigue.
C) breathing difficulties.
D) heart palpitations.

Question 5

A 32-year-old female patient is taking tizanidine (Zanaflex) for spasticity related to her multiple sclerosis. The nurse will inform the patient and her husband that the adverse effect that poses the greatest safety risk to the patient is

A) constipation.
B) dry mouth.
C) fatigue.
D) hypotension.

Question 6

A 34-year-old male patient is prescribed methimazole (MMI).The nurse will advise him to report which of the following immediately?

A) Vertigo
B) Intolerance to cold
C) Loss of appetite
D) Epigastric distress

Question 7

A 43-year-old woman was diagnosed with multiple sclerosis 2 years ago and has experienced a recent exacerbation of her symptoms, including muscle spasticity. Consequently, she has been prescribed Dantrolene (Dantrium).In light of this new addition to her drug regimen, what teaching point should the woman’s nurse provide?

A) “This will likely relieve your muscle spasms but you’ll probably develop a certain amount of dependence on the drug over time.”
B) “We’ll need to closely monitor your blood sugar levels for the next week.”
C) “There’s a small risk that you might experience some hallucinations in the first few days that you begin taking this drug.”
D) “You might find that this drug exacerbates some of your muscle weakness while it relieves your spasticity.”

Question 8

A patient with type 1 diabetes has been admitted to the hospital for orthopedic surgery and the care team anticipates some disruptions to the patient’s blood glucose levels in the days following surgery. Which of the following insulin regimens is most likely to achieve adequate glycemic control?

A) Small doses of long-acting insulin administered four to five times daily
B) Doses of basal insulin twice daily with regular insulin before each meal
C) Large doses of rapid-acting insulin combined with long-acting insulin each morning and evening
D) Divided doses of intermediate-acting insulin every 2 hours, around the clock

Question 9

During long-term desmopressin therapy in a 48-year-old woman, it will be most important for the nurse to assess which of the following?

A) The patient’s environment
B) The patient’s diet
C) The condition of the patient’s skin
D) The condition of the patient’s nasal passages

Question 10

A 49-year-old woman has been diagnosed with myalgia. The physician has recommended aspirin. The patient is concerned that the aspirin will upset her stomach. The nurse will encourage the patient to

A) crush the tablet before swallowing.
B) swallow the tablet whole.
C) swallow the tablet with milk or food.
D) avoid drinking milk for 3 hours after swallowing the tablet.

Question 11

A nurse will instruct a patient taking allopurinol to take each dose

A) at night.
B) first thing in the morning.
C) after a meal.
D) before a meal.

Question 12

The nurse is conducting a medication reconciliation of a new resident of a long-term care facility. The nurse notes that the resident takes allopurinol on a daily basis for the treatment of gout. What is the primary purpose of this drug?

A) To balance urate concentration and prevent gout attacks
B) To promote the remodeling of damaged synovium
C) To potentiate the metabolism of dietary purines
D) To achieve pain relief in joints affected by gout

Question 13

A nurse is teaching a patient about his newly prescribed drug, colchicine, for gout. The nurse will instruct the patient to avoid which of the following foods?

A) Green beans
B) Shrimp
C) Eggs
D) Milk

Question 14

A nurse is instructing a patient who was recently diagnosed with multiple sclerosis about dantrolene (Dantrium). The patient is a 38-year-old-male and the foreman for a construction company. In order to minimize one important adverse effect of the drug, the nurse will give the patient which of the following instructions?

A) Eat a high-protein diet
B) Decrease the dosage if any adverse effect is experienced
C) Wear appropriate clothing and sunscreen whenever he is in direct sunlight
D) Have a complete blood cell count done weekly

Question 15

A 33-year-old man has developed acute gouty arthritis. He has been prescribed colchicine. When developing a care plan for this patient, which factor will be most important for the nurse to consider?

A) Dietary habits
B) Work environment
C) Typical daily fluid intake

[checkout]

"Do you have an upcoming essay or assignment due?


If yes Order Similar Paper